Google+ Followers

Wednesday, December 24, 2014

Tecfidera - Day 1

I will be taking a 120MG capsule twice a day for seven days before graduating to 240 MG twice a day. Tecfidera is very much recommended by my neurologist, but I do not know how excited I am about it. It is frightening knowing of the unanswered questions about  what this drug could do to my brain.
Two hours after taking my first dose, I experienced a severe hot flash , which I assume is the flushing side effect of Tecfidera. Accompanying this sensation my skin started burning and itching, especially the back of my neck and my forearms. The skin on my arms became bright red and splotchy. Then I was overcome with a full body chill. Everything but my face felt cold, probably due to the rise in my body temperature.
It was all really quite awful.
Supposedly these side effects will lessen with time. I can only hope. I have prayed about my involvement with this drug for some time and I realize that it is wise to "be on something", as my doctor says, but I am still uncomfortable consuming yet another experimental drug.
Since we MSers are all living under the microscope as medical guinea pigs, I guess it is my responsibility to my family is to play the game.
I am a terrible blogger, but I am committed to recording my experience with Tecfidera, in these early days at least.
Merry Christmas!
Post a Comment